Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does the depo Provera shot cause severe depression, anxiety and hot flashes?

I was given the depo provera shot, in the er, while hemorrhaging, and was not warned of any of the side effects. I have had severe depression, anxiety, hot flashes, etc, with the shot, so the dr prescribed estradiol to counteract the side effects. I am 36 years old, have a family history of diabetes, heart disease and breast cancer. I was wanting to try and conceive within the year. I am 6 weeks into the depo shot, and and having dark brown spotting. I started out with 1mg of estradiol, then this week, I have cut it down to .5mgs. I m worried that I will have heavy bleeding if I cut it out completely. An ultrasound revealed that my ovaries have shrunk and my endometrium is 3cm on top and 1cm on the bottom. Is that normal, and should I continue the estradiol?
Fri, 5 Feb 2021
Report Abuse
OB & GYN Specialist 's  Response
Hi,
Endometrial lining is within normal limits. Regarding continuation of estradiol kindly consult your doctor since she knows everything about you.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Archana Rajesh Babu, OB & GYN Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Steroid


Does the depo Provera shot cause severe depression, anxiety and hot flashes?

Hi, Endometrial lining is within normal limits. Regarding continuation of estradiol kindly consult your doctor since she knows everything about you. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Archana Rajesh Babu, OB & GYN Specialist